MAUDE Adverse Event Report: BAUSCH + LOMB 25 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI&WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 25 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI&WF; UNIT, PHACOFRAGMENTATION
Model Number BL5425WV
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned.Manufacturing and sterilization records were reviewed and found to be acceptable.The investigation is underway.
 
Event or Problem Description
A user facility in china reported that during an operation the vitrectomy cutter did not cut well, and continued to aspirate.The cutter was replaced.There was patient contact, and no impact to the patient.
 
Additional Manufacturer Narrative
The root cause of this complaint could not be determined as the complaint unit was not available for analysis at the time of this evaluation.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.The investigation is complete.
 
Additional Manufacturer Narrative
The product was returned and the evaluation completed.One opened pack was returned.Visual inspection found the cassette and tubing still coiled and taped together with the 25ga.Vit cutter wadded and tangled inside the pack tray.The tip protector is lying loose in on top of the components.Inspection of the cutter found the needle is bent.The port window is in the opened position.There is solution visible in the tubing.The back cap is aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected, and no defects were found.A functional test was performed using a stellaris pc system.The inner needle is binding up and does not reach the cutting edge.Therefore, the cutter cannot cut.However, the cutter does aspirate.It should be noted that a bent needle could contribute to poor cutting performance.Due to the returned used condition, loose in the pack tray with no tip protector, the cause of the bent needle cannot be determined.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.The investigation is complete.

Brand Name
25 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI&WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
4100 n. goodman st.
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 tree court industrial blv
saint louis MO 63122
Manufacturer Contact
amy frutiger
3365 tree court industrial blvd
saint louis, MO 63122
6362263089
MDR Report Key22395744
Report Number0001920664-2025-00087
Device Sequence Number14677904
Product Code HQC
UDI-Device Identifier00757770058648
UDI-Public(01)00757770058648(17)260114(10)X6621
Combination Product (Y/N)N
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2026
Device Model NumberBL5425WV
Device Lot NumberX6621
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2025
Supplement Date Received by Manufacturer07/25/2025
08/19/2025
Initial Report FDA Received Date07/03/2025
Supplement Report FDA Received Date08/18/2025
09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS SYSTEM AND ACCESSORIES.
Patient SexUnknown